MAUDE Adverse Event Report: INARI MEDICAL, INC. INARI FLOWTRIEVER CATHETER, M; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. INARI FLOWTRIEVER CATHETER, M; EMBOLECTOMY CATHETER
Model Number 10-102
Health Effect - Clinical Codes Anemia (1706); Hematoma (1884); High Blood Pressure/ Hypertension (1908); Hypovolemia (2243)
Date of Event 01/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided; however, the company recorded all lots shipped to the facility and each of the possible lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.According to the initial reporter, the event was attributed to use error.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The flowtriever catheter instructions for use lists the following warnings: warning: excess pressure may result in catheter damage or patient injury.Warning: avoid using excessive force to advance or retract against resistance.If excessive resistance occurs, retract, and collapse the distal disks into the catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation.This mdr is for the inari flowtriever catheter device.Refer to mdr #3011525976-2021-00008 and #3011525976-2021-00009 for the other 2 inari devices involved in this event.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A (b)(6) female patient with chronic pancreatitis presented to the emergency department with hypertension and suspected acute myocardial infarction (mi).She was diagnosed with a pulmonary embolism (pe) after undergoing a right heart catheterization and pulmonary angiogram (acute mi was ruled out).On (b)(6) 2021, the inari triever16 (t16), triever20 (t20), and medium flowtriever (ft) disks were used to attempt to treat the pe.The patient remained hypertensive and tachycardic throughout the mechanical thrombectomy, with markedly elevated right-sided pulmonary and atrial pressures.The clot in the right pulmonary artery was successfully aspirated, but clot remained in the left lower lobe (lll) despite use of the t20, t16, and medium ft disks.An ekos catheter was placed due to the persistent tachycardia, and the case was concluded.The following day, right heart catheterization revealed resolution of right ventricle failure and normalization of right atrial pressure (~20 reduced to ~6 mmhg).The patient's tachycardia and nausea persisted, and the hgb level decreased from 9 to 7 gm/dl due to 600 cc of blood being aspirated during the procedure.The patient was infused with 2 units of blood, quinidine therapy was discontinued, and a computed tomography angiogram (cta) was ordered.The initial cta findings indicated a pseudoaneurysm at the location of intervention in the lll basal segments, but the performing physician interpreted the result as an intramural hematoma.The physician reported using an "assertive" technique due to the patient's unimproved hemodynamic state.After monitoring, the patient's hgb level increased to 9 gm/dl, quinidine and blood pressure medications were resumed, and she was discharged within a few days with marked improvement compared to original presentation.A follow-up cta is scheduled for 3-6 months postoperatively.The findings from a cta performed on (b)(6) 2021 indicated an improvement.

Brand Name
INARI FLOWTRIEVER CATHETER, M
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
MDR Report Key11336350
Report Number3011525976-2021-00010
Device Sequence Number4502505
Product Code QEW
UDI-Device Identifier00850291007017
UDI-Public00850291007017
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K181325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10-102
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2021
Initial Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age65 YR
Patient Weight85